Models and bounds for two-dimensional level packing problems

Lodi, Andrea ; Martello, Silvano ; Vigo, Daniele (2004) Models and bounds for two-dimensional level packing problems. Journal of Combinatorial Optimization, 8 (3). pp. 363-379. ISSN 1382-6905
Full text available as:
[img]
Preview
PDF
License: Creative Commons Attribution Non-commercial

Download (186kB) | Preview

Abstract

We consider two-dimensional bin packing and strip packing problems where the items have to be packed by levels. We introduce new mathematical models involving a polynomial number of variables and constraints, and show that their LP relaxations dominate the standard area relaxations. We then propose new (combinatorial) bounds that can be computed in O(nlog n) time. We show that they dominate the other bounds, and establish their absolute worst-case behavior. The quality of models and bounds is evaluated through extensive computational experiments

Abstract
Document type
Article
Creators
CreatorsAffiliationORCID
Lodi, Andrea
Martello, Silvano
Vigo, Daniele
Keywords
combinatorial mathematics, mathematical programming, polynomials, constraint theory, approximation theory, packing, costs, problem solving, algorithms, mathematical models, computational complexity
Subjects
ISSN
1382-6905
DOI
Deposit date
07 Apr 2006
Last modified
31 Oct 2012 11:50
URI

Other metadata

Downloads

Downloads

Staff only: View the document

^